MAUDE Adverse Event Report: ETHICON INC. VCL+ CT SUT 1X54IN(135CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ CT SUT 1X54IN(135CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP205G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 472 g/m vicryl.Additional information was requested and the following was obtained: could you please provide more information regarding how this is affecting surgical application, etc? this affects surgical efficiency especially with big cases where you will have multiple reels on a setup and when you're quickly looking for a 2/0 reel but mistakenly hand up the 3/0-reel bc it only has 2 dots instead of 3 and then the surgeon gets upset due to being given the wrong reel.Does this problem occur for both product codes vcp205g and j206g or only for vcp205g? the issue was with vcp205 (the entire box).How many "2 dots instead of 3 " issue occurred during suturing on this one patient during this single surgery? twice bc we only opened 2, this is a reel, not a suture.Did the "2 dots instead of 3 " issue occur with all 7 returning vcp205g devices during this single surgery? we only opened 2 for the surgery and a 3rd to see if the whole box was faulty, we would not send you used items as they would be contaminated with blood and tissue.If not, and the issue occurred in multiple procedures, we'll have to log additional cases to capture- only 1 case as we took the affected box out of circulation when we discovered the fault.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: according to the information received, the 3 0 vicryl reels (new box) have 2 dots instead of the normal 3.The thread is appropriate but just the dots are not.The product was not returned to ethicon inc for evaluation.Visual inspection was conducted on the pictures received.Visual analysis of the pictures received determined that mixed reels defect could be observed in the sample of product code vcp205.Since the spool/reel had two holes punched and for product code vcp205 should be three holes punched.In addition, the sample identified with the code j206 is used to compare the condition.The wrong and/or mixed reels defect has been correlated to the manufacturing process.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Based on the information currently available, the wrong and/or mixed reels was identified during the investigation of the samples received.This product issue will be addressed through ethicon inc¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance., visual analysis of the returned sample determined that seven unopened samples of product code vcp205 were received for evaluation.Mixed reels defect could be observed in the samples.The visual inspection concluded that the spool/reel had two holes punched and for product code, vcp205 should be three holes punched.Due to a mismatch at the spool, a characterization of the suture was performed and meet the requirements for a vicryl suture diameter 3-0¿.The wrong and/or mixed reels defect has been correlated to the manufacturing process.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Based on the information currently available, the wrong and/or mixed reels were identified during the investigation of the samples received.This product issue will be addressed through ethicon inc¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Related medwatch reports - 2210968-2021-02760.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure it was noted that a size 3-0 suture had two holes punched in the reels.The thread was appropriate but just the dots were not.It was noted during photo evaluation that the reel had two holes punched and it should be three.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
VCL+ CT SUT 1X54IN(135CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11573087
Report Number2210968-2021-02759
Device Sequence Number3599356
Product Code GAM
UDI-Device Identifier10705031051584
UDI-Public10705031051584
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVCP205G
Device Catalogue NumberVCP205G
Device Lot NumberQCMEMX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date03/25/2021
Patient Sequence Number1